OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Low-order finite element method for the well-posed bidimensional Stokes problem

Salaün, Michel and Salmon, Stéphanie Low-order finite element method for the well-posed bidimensional Stokes problem. (2015) IMA Journal of Numerical Analysis, vol. 35 (n° 1). pp. 427-453. ISSN 0272-4979

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
810kB

Official URL: http://dx.doi.org/10.1093/imanum/drt063

Abstract

We work on a low-order finite element approximation of the vorticity, velocity and pressure formulation of the bidimensional Stokes problem. In a previous paper, we have introduced the adequate space in which to look for the vorticity in order to have a well-posed problem. In this paper, we deal with the numerical approximation of this space, prove optimal convergence of the scheme and show numerical experiments in good accordance with the theory. We remark that despite one supplementary unknown(the vorticity), results of the scheme are much better than the ones obtained with the P1 plus bubble−P1 element in the velocity–pressure formulation.

Item Type:Article
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Université de Toulouse > Institut Supérieur de l'Aéronautique et de l'Espace - ISAE-SUPAERO (FRANCE)
Other partners > Université de Reims - Champagne-Ardenne (FRANCE)
Laboratory name:
Statistics:download
Deposited By: Michel Salaun
Deposited On:05 Mar 2014 14:25

Repository Staff Only: item control page